MAUDE Adverse Event Report: BECTON DICKINSON BD MICROTAINER® CONTACT-ACTIVATED LANCET; MANUAL SURGICAL INSTRUMENT FOR GENERAL USE

BECTON DICKINSON BD MICROTAINER® CONTACT-ACTIVATED LANCET; MANUAL SURGICAL INSTRUMENT FOR GENERAL USE
Catalog Number 366594
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 06/24/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D4 medical device lot #: b3d51h7 was reported, however, this is not a lot number manufactured for the reported catalog number.D4.Medical device expiration date: unknown.H4.Device manufacture date: unknown.The manufacturing location for this product is htl.This site is an oem manufacturing site.Therefore, bd corporate headquarters in franklin lakes, nj has been listed in sections d.3.And g.1.And the franklin lakes fda registration number has been used for the manufacture report number.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that after using one (1) bd microtainer® contact-activated lancet, the patient developed an infection requiring hospitalization.No adverse impact was reported regarding the patient or user.Reported: "the patient developed infection after using needle 366594, lot no b3d51h7 admitted to hospital on (b)(6) 2025.The patient was admitted with right middle finger cellulitis following a finger prick test at home.He was treated with iv antibiotics and hand elevation and discharged.".
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d9: device available for evaluation: yes.H.3 device eval by manufacturer? yes.D9: returned to manufacturer on: 14-aug-2025.Investigation summary "bd received 6 samples for investigation.The samples were evaluated by visual examination and the indicated failure mode for infection with the incident lot was not observed.Additionally, retention samples from bd inventory were evaluated by visual examination and no issues were observed relating to infection as all samples met specifications.Sterilization records were also reviewed, and no deviations were found.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint is unable to be confirmed for the indicated failure mode infection.Bd was not able to identify a root cause for the indicated failure mode.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.".
 
Event or Problem Description
It was reported that after using one (1) bd microtainer® contact-activated lancet, the patient developed an infection requiring hospitalization.No adverse impact was reported regarding the patient or user.Reported verbatim: "the patient developed infection after using needle 366594, lot no b3d51h7 admitted to hospital on (b)(6) 2025.The patient was admitted with right middle finger cellulitis following a finger prick test at home.He was treated with iv antibiotics and hand elevation and discharged.".

Brand Name
BD MICROTAINER® CONTACT-ACTIVATED LANCET
Common Device Name
MANUAL SURGICAL INSTRUMENT FOR GENERAL USE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key22649018
Report Number2243072-2025-00933
Device Sequence Number8632558
Product Code FMK
UDI-Device Identifier30382903665946
UDI-Public(01)30382903665946
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K223243
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Catalogue Number366594
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2025
Supplement Date Received by Manufacturer09/09/2025
Initial Report FDA Received Date07/29/2025
Supplement Report FDA Received Date10/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient SexUnknown